MAUDE Adverse Event Report: RENOVIS SURGICAL TECHNOLOGIES RENOVIS; SA CERVICAL COVER PLATE, NITINOL

RENOVIS SURGICAL TECHNOLOGIES RENOVIS; SA CERVICAL COVER PLATE, NITINOL
Catalog Number 1050-003-004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was reported after routine follow-up examination at 2 months (date of surgery: (b)(6) 2018, date of occurrence: (b)(6) 2018).An x-ray of the patient taken during the routine follow-up shows that the lower cover plate has fractured into 5 pieces.The physician stated that the patient was asymptomatic, and no revision surgery was needed due to the fractured cover plate.Using the follow-up x-ray as a guide, solidworks was used to recreate the current condition of the superior both constructs.From the recreation of the construct, the following information can be gathered about the bottom construct: surgery was performed on two levels from c3-c5.The cervical system ifu states in the indications for use that the ".System is indicated for intervertebral fusion procedures.At one level from c2-t1".For level c3-c4 the construct is oriented 2down/1up (the two lateral screws were inserted into the inferior vertebra while the center screw was inserted into the superior vertebra).For level c4-c5 the construct is oriented 2down/1up.The plate has fractured into approximately 5 pieces.The center screw has translated approximately 0.85mm.The center screw angle is shallow by approximately 17°.The screws used in the lower construct are all 14mm in length.The two 12mm screws listed in the complaint were used on the upper construct.A review of manufacturing records show there were no discrepancies or deviations for the lot of associated implants.A root cause analysis was performed and it was determined that the most likely cause for the failure mechanism is the center screw pushing on the cover plate until it fractured.This failure mechanism is identified in the core risk document for this system.Renovis will continue to monitor and trend for similar complaints.Corrective action will be taken in the future if deemed necessary.
 
Event or Problem Description
During a routine 2-month follow-up visit, the surgeon was reviewing patient x-rays and discovered that the cover plate on a cervical cage implant had become dislodged and fractured.The surgeon stated that the patient was asymptomatic and no revision surgery was required at that time.

Brand Name
RENOVIS
Common Device Name
SA CERVICAL COVER PLATE, NITINOL
Manufacturer (Section D)
RENOVIS SURGICAL TECHNOLOGIES
1901 w. lugonia ave.
suite 340
redlands CA 92374
MDR Report Key8204398
Report Number3007932279-2018-00003
Device Sequence Number1961328
Product Code OVE
UDI-Device Identifier00841523118090
UDI-Public00841523118090
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/11/2023
Device Catalogue Number1050-003-004
Device Lot Number100987-1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1